Kentucky, 2016Damaging Winds in Kentucky, July 15, 2016
July 15, 2016 · NWS ILN · 3 events in 2 counties and zones
Scattered thunderstorms developed during the late afternoon along a cold front pushing south through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon along a cold front pushing south through the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 15, 2:52 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 15, 2:52 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
352 PM EDT FRI JUL 15 2016
.SYNOPSIS...
A weak cold front will drift slowly southeast of the Ohio River
tonight. High pressure will build east across the region Saturday
and sunday. A southerly flow will on the back side of the high will
lead to an increase in moisture and the next chance for
thunderstorms Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Zonal flow with embedded shortwave tracking through the Great Lakes.
Associated weak surface front to drop south through the region
tonight. This front will encounter moderate instability across far
southern Ohio and northern Kentucky. Expect to see scattered
thunderstorm development along and south of the front across
southern Ohio and Northern Kentucky through the late afternoon.
A few of these storms may contain strong gusty winds. Storms should
come to an end by late evening with the front expected to slip
south of ILN/s fa and into the Tennessee valley overnight.
Expect skies to become mostly clear for a period this
evening/overnight after the front slips south with an increase in
clouds late. Drier air to advect in allowing temperatures to drop
to lows from the upper 50s northwest to the middle 60s southeast.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Westerly mid level flow veers toward the northwest with surface high
pressure building into the region Saturday. Dirty high pressure with
a good deal of low level moisture in the morning. These clouds will
lift with increasing sunshine during the afternoon. Highs will be a
little cooler than normal with highs ranging from the upper 70s
northwest to the mid 80s southeast.
The flow backs westerly with the surface high shifting to our east
Saturday night. Expect mainly clear skies Saturday night with the
surface high continuing to dominate our weather. Expect lows to
range from the upper 50s northeast to the mid 60s southwest.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
High pressure and dry conditions will be present for Sunday.
Southerly flow will allow for temperatures in the upper 80s to low
90s. A system will drop down into the area Monday into Monday
night. Some thunderstorms may reach strong to severe limits with
damaging winds the primary threat.
After the Monday night time frame any precipitation signals have
been weak and subject to model run to run variability. Due to this
have gone with a dry forecast from Tuesday through Friday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A cold front will continue to sag slowly south across the region
through this evening. We are starting to see some isolated shower
development along and ahead of the front and this will likely
continue to fill in through mid to late afternoon. Think the best
chance for thunderstorms will remain mainly to the southeast of
the TAF sites in the area of better instability. As a result,
will just keep a VCSH in at the southern TAF sites through the
afternoon hours.
We should then see some partial clearing heading into this evening
as we lose the diurnal heating. In developing low level CAA, think
some of the MVFR cigs currently up across the southern Great
Lakes may work down into our area later tonight. While some drier
surface dewpoints will also push down from the north overnight, it
may be delayed enough to allow for some mvfr BR development
across our southern areas.
VFR conditions will then prevail through the later part of the
TAF period as high pressure builds into the region.
OUTLOOK...Thunderstorms will be possible on Monday and Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Novak
AVIATION...JGL
Hazardous weather outlook, Jul 15, 1:37 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT FRI JUL 15 2016
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
161100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-
237 PM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO TUESDAY.
SOME OF THE STORMS MAY BECOME SEVERE MONDAY AFTERNOON INTO MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-161100-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
237 PM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING. A
FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO TUESDAY.
SOME OF THE STORMS MAY BECOME SEVERE MONDAY AFTERNOON INTO MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 2:38 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EDT FRI JUL 15 2016
OHZ071-077-078-152015-
HAMILTON OH-WARREN OH-CLERMONT OH-
338 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHWESTERN WARREN AND NORTHWESTERN CLERMONT COUNTIES UNTIL 415 PM
EDT...
AT 338 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNT
HEALTHY...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
CINCINNATI...MASON...NORWOOD...FOREST PARK...SHARONVILLE...
BLUE ASH...LOVELAND...SPRINGDALE...READING...MONTGOMERY...
NORTH COLLEGE HILL...MADEIRA...WYOMING...MILFORD...MOUNT HEALTHY...
DEER PARK...FINNEYTOWN...MARIEMONT...TERRACE PARK AND KINGS ISLAND.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN OHIO BETWEEN MILE MARKERS 7 AND 23.
I-74 IN OHIO BETWEEN MILE MARKERS 15 AND 18.
I-75 IN OHIO BETWEEN MILE MARKERS 5 AND 17.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3925 8460 3930 8443 3929 8435 3932 8435
3936 8421 3914 8423 3916 8460
TIME...MOT...LOC 1938Z 262DEG 23KT 3922 8454Special weather statement, Jul 15, 2:59 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT FRI JUL 15 2016
OHZ070-071-077-152030-
HAMILTON OH-WARREN OH-BUTLER OH-
359 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHWESTERN WARREN AND SOUTHEASTERN BUTLER COUNTIES UNTIL 430 PM
EDT...
AT 359 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
SPRINGDALE...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...MASON...LEBANON...SHARONVILLE...MONROE...BLUE ASH...
LOVELAND...SPRINGDALE...MONTGOMERY...WEST CHESTER...
OLDE WEST CHESTER...KINGS ISLAND...WETHERINGTON...
THE VILLAGE OF INDIAN HILL...SOUTH LEBANON...EVENDALE...GLENDALE...
MAINEVILLE...KENWOOD AND HAGEMAN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN OHIO BETWEEN MILE MARKERS 13 AND 27.
I-75 IN OHIO BETWEEN MILE MARKERS 15 AND 27.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3943 8438 3940 8424 3930 8417 3927 8424
3927 8426 3926 8427 3925 8429 3924 8430
3920 8438 3933 8451
TIME...MOT...LOC 1959Z 241DEG 24KT 3927 8445
KCSpecial weather statement, Jul 15, 3:03 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT FRI JUL 15 2016
INZ080-KYZ089-090-152030-
SWITZERLAND IN-CARROLL KY-GALLATIN KY-
403 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SWITZERLAND...
EASTERN CARROLL AND WEST CENTRAL GALLATIN COUNTIES UNTIL 430 PM
EDT...
AT 402 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
CARROLLTON...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...VEVAY...GHENT...SPARTA...JACKSONVILLE...MARKLAND...
BRAYTOWN...MOUNT STERLING AND US ROUTE 42 AT STATE ROUTE 184.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3884 8506 3879 8494 3871 8493 3867 8516
3875 8520
TIME...MOT...LOC 2002Z 241DEG 24KT 3871 8515
KCSpecial weather statement, Jul 15, 3:20 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT FRI JUL 15 2016
OHZ071-072-078-079-152045-
CLINTON OH-WARREN OH-CLERMONT OH-BROWN OH-
420 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...
SOUTHEASTERN WARREN...NORTHEASTERN CLERMONT AND NORTH CENTRAL BROWN
COUNTIES UNTIL 445 PM EDT...
AT 419 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MORROW...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
BLANCHESTER...MORROW...SOUTH LEBANON...WOODVILLE...MAINEVILLE...
CLARKSVILLE...GOSHEN...MIDLAND...BUTLERVILLE...PLEASANT PLAIN...ST.
MARTIN...SPRINGVALE...WESTBORO...DALLASBURG...MURDOCK...STATE ROUTE 350 AT
US ROUTE 22...EDENTON...STATE ROUTE 123 AT STATE ROUTE 132 AND
MIDDLEBORO.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3920 8421 3937 8424 3943 8395 3922 8387
3921 8387
TIME...MOT...LOC 2019Z 260DEG 18KT 3929 8414
ARSpecial weather statement, Jul 15, 3:21 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT FRI JUL 15 2016
INZ080-KYZ090-091-095-152045-
SWITZERLAND IN-BOONE KY-GRANT KY-GALLATIN KY-
421 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SWITZERLAND...
SOUTHERN BOONE...NORTHWESTERN GRANT AND EASTERN GALLATIN COUNTIES
UNTIL 445 PM EDT...
AT 421 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WARSAW...
MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WARSAW...PATRIOT...QUERCUS GROVE...
EGYPT BOTTOM AND US ROUTES 42 AND 127 AT STATE ROUTE 562.
THIS INCLUDES I-71 IN KENTUCKY BETWEEN MILE MARKERS 62 AND 75.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3877 8494 3887 8495 3889 8465 3884 8463
3871 8470
TIME...MOT...LOC 2021Z 270DEG 22KT 3883 8500
KCSpecial weather statement, Jul 15, 3:31 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT FRI JUL 15 2016
KYZ092-093-OHZ077-078-152100-
CAMPBELL KY-KENTON KY-HAMILTON OH-CLERMONT OH-
431 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...CENTRAL
KENTON...SOUTHEASTERN HAMILTON AND WEST CENTRAL CLERMONT COUNTIES
UNTIL 500 PM EDT...
AT 431 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
INDEPENDENCE...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...INDEPENDENCE...ERLANGER...FORT THOMAS...
EDGEWOOD...ALEXANDRIA...ELSMERE...HIGHLAND HEIGHTS...TAYLOR MILL...
FORT WRIGHT...SOUTHGATE...FORESTVILLE...CLARYVILLE...WILDER...
NEW RICHMOND...SILVER GROVE...MELBOURNE...
RIVERBEND AND CONEY ISLAND AND COLD SPRING.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3885 8454 3898 8461 3899 8461 3912 8434
3896 8420
TIME...MOT...LOC 2031Z 243DEG 22KT 3895 8453
NOVAKThunderstorm Wind, Kenton
- When
- July 15, 3:37 PM EST to 3:39 PM EST
- Where
- Kenton County, 0.34 mi SW of Taylor Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.966, -84.504
Approximately 8 trees were downed on Taylor Mill Road near Klette Road.
Thunderstorm Wind, Kenton
- When
- July 15, 3:38 PM EST to 4:40 PM EST
- Where
- Kenton County, 0.54 mi ENE of Taylor Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.972, -84.490
Several trees were downed in the Latonia Lakes area.
Thunderstorm Wind, Carroll
- When
- July 15, 4:28 PM EST to 4:30 PM EST
- Where
- Carroll County, 1.48 mi NNW of Eagle Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.650, -85.030
About 10 small trees were snapped in half. A street sign was blown into a nearby field and part of a barn was peeled away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 15, 20161 death · 1 event
- Hail and Damaging Winds in North Carolina, July 15, 20161 injured · $206,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 15, 2016$253,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, July 15, 2016$114,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Colorado, July 15, 2016$33,000 · EF1 · 6 events
- Tornado and Hail in Colorado, July 15, 2016$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Arkansas, July 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Kansas, July 15, 2016$450 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, July 15, 2016$40,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, July 15, 20161 injured · $30 · 65 kt wind · 24 events
- Flood and Damaging Winds in Rhode Island, July 15, 2016$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 15, 2016$25,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635926, 635924, 635925.